Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 68, NWS Pittsburgh, PA

June 22, 2006Clarion County, Pennsylvania

NWS Pittsburgh, PA issued this severe thunderstorm warning at Jun 22, 2006, 12:14 AM EDT for Clarion County, Pennsylvania. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 22, 2006, 12:14 AM EDT (04:14 UTC)
Expired
Jun 22, 2006, 1:15 AM EDT
In force
61 min
Issued by
NWS Pittsburgh, PA
Area
Counties, with a storm outline in the text

County Clarion County, PA

The radar

The Pittsburgh radar (KPBZ), 99 km from the middle of the area, began a volume at 04:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 21, 9:04 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 4.2 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2006-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2006-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 174 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-343 J/kg
Mixed-layer LCL
1422 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
174 m²/s²
0-3 km storm-relative helicity
277 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 3:11 PM EDT, 9 hours 3 minutes earlier.

Area forecast discussion, Jun 21, 3:11 PM EDT, 9 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
311 PM EDT WED JUN 21 2006

.SHORT TERM (TONIGHT THROUGH THURSDAY NIGHT)...
AREA OF RAIN SHOWERS EXTENDING FROM LAKE ERIE SOUTHWARD THROUGH
EASTERN OHIO WILL CONTINUE TO MOVE EASTWARD ACROSS FORECAST AREA
DURING NEXT FEW HOURS. KEEP HIGHER POPS ACROSS FAR SOUTHEAST ZONES
EARLY TONIGHT. SHORT WAVE STILL PROGGED TO CROSS NORTHERN PORTION OF
FORECAST AREA LATE TONIGHT, SO WENT WITH LIKELY POPS NORTH AFTER
MIDNIGHT AND CHANCE ELSEWHERE.

FOR THURSDAY CONTINUED CHANCE POPS FOR SHOWERS AND THUNDERSTORMS
WITH HIGHS IN THE 80S AND MORE HUMIDITY AS SURFACE DEW POINTS
CREEP UP INTO THE UPPER 60S.

&&

.LONG TERM (FRIDAY THROUGH WEDNESDAY)...
A COLD FRONT STRINGING OUT EAST WEST ACROSS THE OHIO VALLEY WILL
BRING PERIODS OF SHOWERS AND THUNDERSTORMS FOR THURSDAY THROUGH
FRIDAY NIGHT. AS THE FRONT IS DEPRESSED SOUTH OF THE DISTRICT BY
SATURDAY JUST A SLIGHT CHANCE OF SHOWERS IS EXPECTED FOR THE
SOUTHERN COUNTIES WITH NO SHOWERS IN THE NORTH THROUGH SATURDAY
NIGHT. AS THE FRONT MOVES BACK NORTH AS A WARM FRONT SHOWERS AND
THUNDERSTORMS WILL MOVE BACK INTO THE DISTRICT FOR SUNDAY THROUGH
TUESDAY NIGHT. A RIDGE OF HIGH PRESSURE WILL BUILD BACK INTO
DISTRICT WEDNESDAY BRINGING DRY WEATHER.

&&

.AVIATION...
AREA OF RAIN SHOWERS EXTENDING FROM LAKE ERIE SOUTHWARD THROUGH
EASTERN OHIO WILL CONTINUE TO MOVE EASTWARD ACROSS FORECAST AREA
DURING NEXT FEW HOURS. STILL SOME EMBEDDED THUNDERSTORMS POSSIBLE
LATE THIS AFTERNOON NEAR HLG AND MGW TERMINALS. EXPECT MAINLY VFR
CONDITIONS EARLY TONIGHT WITH SCATTERED CUMULUS AROUND 4000 FEET AND
BROKEN CIRRUS ABOVE.

SHORT WAVE STILL PROGGED TO CROSS NORTHERN PORTION OF FORECAST AREA
LATE TONIGHT. MENTIONED TEMPO GROUPS FOR MVFR CONDITIONS IN
THUNDERSTORMS FOR DUJ AND FKL TERMINALS LATE TONIGHT. ALSO EXPECT
MVFR VISIBILITIES IN AREAS OF FOG FOR SOUTHERN TERMINALS AFTER 09Z
THROUGH AROUND 13Z THURSDAY. EXPECT GENERALLY VFR CONDITIONS LATE
THURSDAY MORNING.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...FLASH FLOOD WATCH FOR OHZ048-057 UNTIL 4 PM WEDNESDAY.
PA...NONE.
WV...NONE.
&&
Hazardous weather outlook, Jun 21, 4:33 AM EDT, 19 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
433 AM EDT WED JUN 21 2006

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-
020>023-029>032-WVZ001>004-012-021>023-041-220845-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-
VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-
ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-
FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-
PRESTON-TUCKER-
433 AM EDT WED JUN 21 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

A SLIGHT RISK FOR SEVERE THUNDERSTORMS THROUGH EARLY THURSDAY. SHOWERS
AND THUNDERSTORMS WILL BE DEVELOPING ACROSS THE REGION TODAY AND
TONIGHT. AT THIS TIME...THE BEST CHANCE FOR WIDESPREAD ACTIVITY
WILL BE LATE THIS AFTERNOON INTO EARLY THURSDAY MORNING. THERE IS
THE POTENTIAL FOR STORMS THAT DO DEVELOP TO REACH SEVERE LEVELS.
THIS WOULD MEAN LARGE HAIL AND DAMAGING WINDS. KEEP ABREAST OF
FUTURE FORECASTS AS CONDITIONS CAN CHANGE RAPIDLY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE SLIGHT RISK FOR SEVERE WEATHER WILL CONTINUE ON THURSDAY AND
INTO EARLY FRIDAY. A COLD FRONT WILL PUSH THROUGH THE AREA
BRINGING MORE SHOWERS AND THUNDERSTORMS. ONCE AGAIN...THESE STORMS
HAVE THE POTENTIAL TO REACH SEVERE LEVELS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NECESSARY TODAY AND TONIGHT AND
ONCE AGAIN ON THURSDAY AND THURSDAY NIGHT.

In the hours before

Special weather statement, Jun 21, 10:25 PM EDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1025 PM EDT WED JUN 21 2006

PAZ007-008-220330-
MERCER PA-VENANGO PA-
1025 PM EDT WED JUN 21 2006

...THUNDERSTORMS...

THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...
VENANGO AND MERCER...

AT 1023 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS 27 MILES WEST OF FREDONIA...OR ABOUT
18 MILES NORTHWEST OF SHARON...MOVING EAST AT 40 MPH.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  CLINTONVILLE...FREDONIA...KENNERDELL...MAURICE K GODDARD STATE
  PARK...MERCER...POLK...STONEBORO AND SUGARCREEK

KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH. THESE STORMS WILL LIKELY PRODUCE WIND GUSTS BETWEEN 40 AND
50 MPH AND SMALL HAIL. THE NATIONAL WEATHER SERVICE IS MONITORING
THE STORMS FOR A POSSIBLE WARNING.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM EDT
THURSDAY MORNING FOR OHIO AND THE PANHANDLE OF PENNSYLVANIA AND WEST
VIRGINIA.
Special weather statement, Jun 21, 11:02 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1102 PM EDT WED JUN 21 2006

PAZ013-220400-
LAWRENCE PA-
1102 PM EDT WED JUN 21 2006

...THUNDERSTORMS...

THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTY...
LAWRENCE...

AT 1057 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES
NORTH OF NEW WILMINGTON TO 43 MILES WEST OF NEW CASTLE...OR ALONG A
LINE EXTENDING FROM 4 MILES NORTHEAST OF HERMITAGE TO 14 MILES NORTH
OF HOMEWORTH...MOVING EAST AT 30 MPH.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  NEW CASTLE AND NEW WILMINGTON

KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.THESE STORMS WILL PRODUCE WIND GUSTS BETWEEN 30 AND 40 MPH
...SMALL HAIL...AND FREQUENT LIGHTENING.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM EDT
THURSDAY MORNING FOR OHIO AND THE PANHANDLE OF PENNSYLVANIA AND WEST
VIRGINIA.
Special weather statement, Jun 21, 11:56 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1156 PM EDT WED JUN 21 2006

OHZ039>041-220500-
CARROLL OH-COLUMBIANA OH-TUSCARAWAS OH-
1156 PM EDT WED JUN 21 2006

...THUNDERSTORMS...

THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...
COLUMBIANA...CARROLL AND TUSCARAWAS...

AT 1152 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 22 MILES
NORTHWEST OF SALEM TO 25 MILES NORTHWEST OF SUGARCREEK...OR ALONG A
LINE EXTENDING FROM 22 MILES NORTHWEST OF SALEM TO 19 MILES NORTH OF
LAYLAND...MOVING EAST AT 35 MPH.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  AUGUSTA...BEAVER CREEK STATE PARK...BOLIVAR...CARROLLTON...
  COLUMBIANA...DELLROY...DOVER...EAST PALESTINE...EAST ROCHESTER...
  GUILFORD LAKE STATE PARK...HOMEWORTH...LEETONIA...LISBON...
  MALVERN...MECHANICSTOWN...MILLPORT...MINERAL CITY...NEW
  PHILADELPHIA...SALEM...SALINEVILLE...SHERRODSVILLE...STONE CREEK...
  STRASBURG AND SUGARCREEK

KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.THESE STORMS HAVE A HISTORY OF PRODUCING DAMAGING WINDS.
THE NATIONAL WEATHER SERVICE IS MONITORING THE STORMS FOR A POSSIBLE
WARNING. RESIDENTS SHOULD PAY ATTENTION FOR POSSIBLE WARNINGS.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM EDT
THURSDAY MORNING FOR OHIO AND THE PANHANDLE OF PENNSYLVANIA AND WEST
VIRGINIA.

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 10:34 PM EDTSevere Thunderstorm WarningPBZMercer56 min
Jun 22, 12:09 AM EDTFlash Flood WatchPBZAllegheny, Beaver, Greene, Washington10 hr
Jun 22, 1:12 AM EDTSevere Thunderstorm WarningPBZLawrence63 min
Jun 22, 1:26 AM EDTSevere Thunderstorm WarningPBZBeaver64 min
Jun 22, 3:41 PM EDTSevere Thunderstorm WarningPBZLawrence79 min
Jun 22, 4:06 PM EDTSevere Thunderstorm WarningPBZMercer54 min
Jun 22, 4:21 PM EDTSevere Thunderstorm WarningPBZWashington54 min
Jun 22, 4:37 PM EDTSevere Thunderstorm WarningPBZButler53 min
Jun 22, 4:47 PM EDTSevere Thunderstorm WarningPBZAllegheny58 min
Jun 22, 4:49 PM EDTSevere Thunderstorm WarningPBZBeaver56 min
Jun 22, 5:01 PM EDTSevere Thunderstorm WarningPBZVenango59 min
Jun 22, 5:04 PM EDTSevere Thunderstorm WarningPBZClarion56 min
Jun 22, 5:34 PM EDTSevere Thunderstorm WarningPBZWestmoreland56 min
Jun 22, 5:59 PM EDTFlash Flood WarningPBZMercer3 hr
Jun 22, 6:08 PM EDTSevere Thunderstorm WarningPBZIndiana67 min
Jun 22, 6:13 PM EDTSevere Thunderstorm WarningPBZMercer62 min
Jun 22, 6:32 PM EDTSevere Thunderstorm WarningPBZBeaver58 min
Jun 22, 6:36 PM EDTSevere Thunderstorm WarningPBZWashington54 min
Jun 22, 6:39 PM EDTFlash Flood WarningPBZLawrence3 hr
Jun 22, 6:41 PM EDTSevere Thunderstorm WarningPBZVenango64 min
Jun 22, 6:43 PM EDTSevere Thunderstorm WarningPBZAllegheny62 min
Jun 22, 6:47 PM EDTSevere Thunderstorm WarningPBZButler58 min
Jun 22, 12:20 AM EDTSevere Thunderstorm WarningPBZColumbiana55 min
Jun 22, 12:27 AM EDTSevere Thunderstorm WarningPBZTuscarawas63 min
Jun 22, 1:01 AM EDTSevere Thunderstorm WarningPBZCarroll59 min
Jun 22, 1:09 AM EDTSevere Thunderstorm WarningPBZHarrison66 min
Jun 22, 2:18 PM EDTFlash Flood WatchPBZBelmont, Carroll, Columbiana, Coshocton, Guernsey, Harrison and 5 more8 hr
Jun 22, 2:19 PM EDTSevere Thunderstorm WarningPBZTuscarawas56 min
Jun 22, 2:27 PM EDTSevere Thunderstorm WarningPBZMonroe63 min
Jun 22, 2:44 PM EDTSevere Thunderstorm WarningPBZCarroll61 min
Jun 22, 2:45 PM EDTFlash Flood WarningPBZTuscarawas3 hr
Jun 22, 2:53 PM EDTFlash Flood WarningPBZCarroll3 hr
Jun 22, 3:04 PM EDTSevere Thunderstorm WarningPBZHarrison56 min
Jun 22, 3:12 PM EDTSevere Thunderstorm WarningPBZColumbiana63 min
Jun 22, 3:32 PM EDTSevere Thunderstorm WarningPBZMuskingum58 min
Jun 22, 3:44 PM EDTSevere Thunderstorm WarningPBZCarroll61 min
Jun 22, 3:48 PM EDTSevere Thunderstorm WarningPBZBelmont57 min
Jun 22, 3:54 PM EDTSevere Thunderstorm WarningPBZJefferson66 min
Jun 22, 4:24 PM EDTSevere Thunderstorm WarningPBZTuscarawas66 min
Jun 22, 5:05 PM EDTFlash Flood WarningPBZMuskingum3 hr
Jun 22, 5:12 PM EDTSevere Thunderstorm WarningPBZCoshocton63 min
Jun 22, 5:27 PM EDTSevere Thunderstorm WarningPBZTuscarawas63 min
Jun 22, 5:31 PM EDTTornado WarningPBZTuscarawas44 min
Jun 22, 5:41 PM EDTFlash Flood WarningPBZTuscarawas3 hr
Jun 22, 5:45 PM EDTSevere Thunderstorm WarningPBZCarroll75 min
Jun 22, 5:59 PM EDTSevere Thunderstorm WarningPBZNoble61 min
Jun 22, 6:05 PM EDTSevere Thunderstorm WarningPBZHarrison55 min
Jun 22, 6:05 PM EDTSevere Thunderstorm WarningPBZColumbiana55 min
Jun 22, 6:09 PM EDTSevere Thunderstorm WarningPBZJefferson66 min
Jun 22, 6:26 PM EDTSevere Thunderstorm WarningPBZHancock64 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.